Alert archive / Wisconsin / Small Craft Advisories in 2020
Small Craft Advisory 10, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 21, 2020, 3:29 AM CST. It took effect at Jan 21, 2020, 3:00 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2020, 3:29 AM CST (09:29 UTC)
- In effect from
- Jan 21, 2020, 3:00 PM CST
- Expired
- Jan 23, 2020, 5:36 AM CST
- In force
- 39 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 4:50 PM CST, 10 hours 39 minutes earlier.
Area forecast discussion, Jan 20, 4:50 PM CST, 10 hours 39 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 450 PM CST Mon Jan 20 2020 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 224 PM CST Mon Jan 20 2020 Sunny skies prevailed across much of the region this afternoon. The only exception was from Merrill southward through Wausau and Stevens Point where skies were mostly cloudy. The low clouds will dissipate by sunset, otherwise clear skies are expected. The main question is how low will temperatures fall later this evening into early Tuesday morning before winds increase towards sunrise, especially across the north. Went lower than the colder guidance values of the MAV in the typical cold spots. Mostly sunny skies will prevail on Tuesday. Winds will be on the increase during the late morning and afternoon to add a chill to the air. High temperatures should warm into the lower to middle 20s. .LONG TERM...Tuesday Night Through Monday Issued at 224 PM CST Mon Jan 20 2020 The main concern in the extended portion of the forecast will be the potential for unsettled weather toward the middle and end of the work week. In addition, temperatures are expected to be about 10 degrees above normal for the end of the week into the weekend. Tuesday night: A broad surface ridge will linger across the area through much of the night as it slowly shifts to the east. This will keep much of the area dry; however, an increase in mid to high cloud cover can be expected overnight as return southerly flow increases. Overnight lows are expected to be in the teens above zero. Wednesday into Wednesday night: The next chance of precipitation will move into the area during the afternoon as the surface ridge begins to slide farther off to the east. This will allow moisture to advect northward along with warmer air. Added forcing will occur along and ahead of a surface trough sliding across MN. This trough is expected to stall across the area Wednesday night, allowing for continued chances of precipitation across much of the area. Moisture looks to be deep enough for this time period to keep precipitation in the form of light snow; however, some freezing drizzle may mix in at times over central and north-central. Dry low-level air will linger across east-central and far northeast WI, which will likely delay the onset of precipitation chances until late morning or early afternoon as reflected in the latest grids. Models are only painting out between 0.10 and 0.20 inches of QPF, which would lead to roughly 1 to 3 inches across the area with snow-to-liquid ratios around or just above 10:1. The higher totals will likely remain across central/north-central WI, where better forcing is along the front before it stalls out and near a shortwave passing through the area. High temperatures will be in the upper 20s to near 30. Thursday through Friday: Broad high pressure over the East Coast is expected to allow moist southerly flow to push northward from the Gulf. The aforementioned, nearly stationary trough, is expected to drift slowly southeastward Thursday through Friday, allowing continued chances of precipitation near the trough. Low-level temperatures may warm enough and moisture may occasionally shallow out enough that the snow mixes with rain/drizzle or possibly freezing rain/drizzle at times. Convergence is expected to be fairly weak along the trough, but may be just enough to produce light precipitation. A stronger surface low and upper-level closed low is expected to slide across the mid-Mississippi Valley Thursday. Moisture will continue to stream around this low and into the Upper Great Lakes. This will keep an extended period of light wintry mix of snow/drizzle/freezing drizzle through much of this time period. Only light/spotty QPF is being painted out in the models, with generally a tenth of an inch or less expected Thursday into Friday, which makes sense with fairly weak forcing in place. Temperatures are expected to moderate through this time period with highs warming into the mid 30s with overnight lows in the upper 20s to low 30s. Rest of the extended: A break in the precipitation is expected for the upcoming weekend as brief and dry surface/upper-level ridge passes through the area. Didn't make many changes from the model blends for this time period. Temperatures are expected to run about 10 degrees above normal, with most locations in the low to mid 30s. && .AVIATION...for 00Z TAF Issuance Issued at 443 PM CST Mon Jan 20 2020 Statistical guidance hints at some reduction of visibility occurring in central/north-central Wisconsin as a low-level inversion strengthens overnight. Will introduce this into the TAFS as a 2-3SM prevailing visibility (BR) for now, though it may end up manifesting itself with much larger fluctuations between unrestricted visibility and LIFR conditions. Will consider adding a tempo group for the lower conditions with the next issuance if conditions continue to look favorable. LLWS will also be increasing across the area late tonight and Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Cooley AVIATION.......Skowronski
Hazardous weather outlook, Jan 20, 2:25 PM CST, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 225 PM CST Mon Jan 20 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 225 PM CST Mon Jan 20 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Light snow, potentially mixed with freezing rain or freezing drizzle at times, is expected Wednesday through Friday. Only minor accumulations are expected at this time; however, the precipitation may lead to slippery travel. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-212030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 225 PM CST Mon Jan 20 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. Eckberg/Cooley
Nearby
Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.